Alert archive / Texas / Special Weather Statements in 2019
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jun 4, 2019, 2:08 PM CDT for Bexar County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2019, 2:08 PM CDT (19:08 UTC)
- Expired
- Jun 4, 2019, 2:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Austin/San Antonio, TX
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 83 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 7.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 418 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.0
The text
As transmitted.
422
WWUS84 KEWX 041908
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
208 PM CDT Tue Jun 4 2019
TXZ204-205-041945-
Bexar TX-Medina TX-
208 PM CDT Tue Jun 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MEDINA AND
NORTHWESTERN BEXAR COUNTIES UNTIL 245 PM CDT...
At 207 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lacoste, or near Castroville, moving northeast at 25 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
San Antonio, Castroville, Leon Valley, Alamo Heights, Terrell Hills,
Shavano Park, Lytle, Olmos Park, Natalia, Lacoste, Lackland AFB,
Noonan, Pearson, Sea World, Castle Hills, Balcones Heights, Von Ormy,
Macdona, Mangus Corner and Fiesta Texas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2930 9895 2963 9859 2942 9839 2922 9872
2925 9880 2917 9880 2916 9882
TIME...MOT...LOC 1907Z 230DEG 22KT 2929 9882
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 4, 12:52 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 4, 12:52 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 1252 PM CDT Tue Jun 4 2019 .AVIATION... /18Z TAFS/ Anticipating cigs to lift from MVFR to VFR within the next hour for both KSAT and KDRT. Otherwise, VFR conditions expected for the rest of this afternoon and evening. A line of showers and thunderstorms moving eastward across the central part of the area could be impacting the I-35 sites between 21Z and 03Z Wednesday. Cigs most likely drop to MVFR as the storms move over the terminals. Later this evening, a new cluster of showers and thunderstorms is forecast to push from Mexico into the Rio Grande. Have opted to include VCTS for KDRT this evening to account for that solution. Then the cluster is to move to the east and affect most of the western areas with new development across the Coastal Plains and then pushing to the north into the I-35 terminals. IFR cigs are forecast all area sites overnight through Wednesday morning. Cigs should return to MVFR late Wednesday morning with showers lingering mainly to the east of the terminals for the afternoon period. && .PREV DISCUSSION... /ISSUED 1145 AM CDT Tue Jun 4 2019/ UPDATE... The overnight and early morning complex of storms that moved through the Rio Grande and southern Edwards Plateau has generated a MCV, which was currently located over Uvalde county. This MCV has helped sustain convection through Uvalde county late this morning, with associated rain shield stretching northeast into the Hill Country. The remaining MCV and complex of storms will likely make it into Medina county early this afternoon, and possibly into portions of Bexar county. Hi resolution models have completely missed this feature, and PoP adjustments for the remainder of today were made based on radar trends. PREV DISCUSSION... /ISSUED 324 AM CDT Tue Jun 4 2019/ SHORT TERM (Today through Wednesday)... Convection continues to increase across our western counties which is something that has surprised much of the high-res models. However, the global models depicted some activity in this area overnight in addition to the TTU WRF and will use these models as a base for the next 6-12 hours. This convection is developing on an increase in the low-level jet and increasing precipitable water values in this area. The 00z DRT RAOB from last evening showed a PW value near 1.8" and latest satellite estimations has it up to 2 inches. The 00z ECMWF shows a 25 knot southerly wind at 850 over Val Verde County at 6z increasing to 20 knots by 12z before dropping down to 20 knots by 18z. Will use this as a guide to continue with widespread rain in the forecast for this area through the mid-morning hours with activity then diminishing in coverage by the late morning hours. Rainfall rates with this activity are reaching up to 3 inches per hour and total accumulations through the mid-morning hours may be in excess of 4 inches for isolated locations where localized persistent heavy rain could be possible. Overall threat of widespread flash flooding is low, but some localized flash flooding will be possible in Val Verde, Edwards, and Kinney County. As this activity diminishes in coverage by the late morning hours, additional scattered showers and storms will be possible by the afternoon across much of the area, but the southwestern areas will continue to be favored as the best low-level flow remains in the area. If this area of rain causes an MCV to develop, which is certainty possible, then rain chances would be better to the east as any potential vortex should track east. The increase in moisture across the area is caused by a tropical wave that remains in the gulf waters to the southeast of Brownsville. The latest tropical weather outlook from the National Hurricane Center shows this system with a 50 percent chance of tropical cyclone formation before the center of the system tracks inland in the next 24-36 hours. Regardless of development of a closed-low, abnormally high precipitable water values will remain in place through Thursday which will lead to elevated rain chances for much of the area. Models are in somewhat better agreement that the system will move to the northeast tomorrow as it gets picked up in an approaching upper level trough axis. This should mean that the bulk of the heavier rainfall associated with the system should shift east of our area by mid-day Wednesday. Storm total rainfall amounts through tomorrow look to be in the 1-3 inch range out west where current activity is in place and across the eastern counties where the heaviest activity is expected tomorrow. For the central areas, storm totals are expected to be in the 0.25-1.5 inch range. While isolated flash flooding cant be ruled out for much of the CWA given the very moist airmass in place, widespread flash flooding is not anticipated at this time and will not issue a Watch at this time. LONG TERM (Wednesday Night through Monday)... Rain chances will really decrease beginning Wednesday night and into Thursday as the wave and upper trough axis shifts east. The ECMWF is deeper and faster with the mid-latitude trough and shuts things down a bit sooner. In addition, the ECMWF develops a stronger surface low across East Texas on Thursday that provides subsidence across our area into Friday morning which would really shut things off for us. With the weaker trough axis, the GFS/NAM are hinting at redevelopment of a complex of storms with decent QPF totals late Thursday afternoon into Thursday night across the eastern half of the area. Will carry a 20 PoP for now into Thursday night to account for this, but as of right now this doesn't seem like too plausible of a scenario but it bears watching. A strong upper level ridge is expected to build in from the west Friday - Sunday and with it southwest winds at 850 will really allow the heat to settle in as well. High temperatures Friday-Sunday will reach the upper 90s to 103 degree range for much of the area. Heat index values will be above 103 for much of the area and will be near heat advisory criteria across the eastern counties on Saturday and Sunday. Medium range guidance then diverges for Monday as the ECMWF brings in a cold front Monday as a deep upper low passes across the Northern Plains. The GFS does not bring the front in on Monday and keeps the above normal temperatures in place across the region. Am inclined to side with the GFS here as it does not seem to plausible that a cold front will be able to make it as far south as South-Central Texas given that the upper level forcing is that far north and 500 mb heights over us will be near 594dm. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 74 86 73 93 74 / 60 70 40 20 20 Austin Bergstrom Intl Airport 74 85 73 92 74 / 60 80 40 20 20 New Braunfels Muni Airport 73 86 73 93 73 / 50 70 30 20 20 Burnet Muni Airport 72 85 71 91 72 / 60 70 40 20 20 Del Rio Intl Airport 73 91 73 97 74 / 70 30 20 - 0 Georgetown Muni Airport 73 85 72 92 72 / 60 70 40 20 20 Hondo Muni Airport 73 90 73 96 74 / 50 50 20 10 20 San Marcos Muni Airport 73 86 72 92 73 / 50 80 30 20 20 La Grange - Fayette Regional 76 86 74 92 75 / 60 80 40 30 20 San Antonio Intl Airport 74 88 73 94 74 / 50 70 30 20 20 Stinson Muni Airport 74 88 73 95 74 / 50 60 30 10 20 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Aviation...17 Short-Term/Long-Term...Runyen Public Service/Data Collection...BMW
Hazardous weather outlook, Jun 4, 12:19 PM CDT, 1 hour 49 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Austin/San Antonio TX 1219 PM CDT Tue Jun 4 2019 TXZ171>173-183>194-202>209-217>225-228-051730- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 1219 PM CDT Tue Jun 4 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Scattered thunderstorms with heavy rainfall will impact portions of Uvalde, Medina, and western Bexar county early this afternoon. A few storms could also produce strong wind gusts over 40 mph. Locally heavy rainfall could also lead to pockets of flash flooding across this area this afternoon. Additional thunderstorms are possible along the Rio Grande and southern Edwards Plateau late tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A tropical air-mass will continue to produce a threat of locally heavy rainfall across much of the area through late Wednesday. Isolated pockets of 1 to 2 inch rains will be possible along and west of I-35, while scattered pockets of 1 to 3 inch amounts will be possible over the Coastal Prairies east of I-35. Hot and humid conditions are expected over the area Friday through Sunday. Heat indices are forecast to reach 105 to 110 degrees across many areas Saturday and Sunday, with slightly lower values expected over the Hill Country. A heat advisory may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Jun 4, 9:10 AM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
910 AM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 AM FLASH FLOOD 5 NNE KICKAPOO CAVERN S 29.68N 100.42W
06/04/2019 EDWARDS TX DEPT OF HIGHWAYS
FM 674 CLOSED DUE TO WATER ON ROADWAY.
&&Local storm report, Jun 4, 9:12 AM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
912 AM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 AM FLASH FLOOD 11 WSW KICKAPOO CAVERN 29.54N 100.63W
06/04/2019 KINNEY TX DEPT OF HIGHWAYS
FM 2523 NORTH OF FM 3008 CLOSED DUE TO WATER
ON ROADWAY.
&&Local storm report, Jun 4, 10:34 AM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1034 AM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM FLASH FLOOD 9 S MONTELL 29.40N 100.0W
06/04/2019 UVALDE TX EMERGENCY MNGR
WATER OVER ROADWAY ON HWY 55.
&&Local storm report, Jun 4, 10:49 AM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1049 AM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM FLASH FLOOD 9 S MONTELL 29.40N 100.00W
06/04/2019 UVALDE TX EMERGENCY MNGR
HWY 55 BETWEEN UVALDE AND CAMP WOOD IS
CLOSED DUE TO WATER ON THE ROADWAY.
&&Local storm report, Jun 4, 11:30 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1130 AM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM FLASH FLOOD 4 SE REAGAN WELLS 29.51N 99.79W
06/04/2019 UVALDE TX EMERGENCY MNGR
FM 1051 AT THE DRY FRIO RIVER CROSSING IS
CLOSED DUE TO HIGH WATER.
&&Special weather statement, Jun 4, 2:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
208 PM CDT Tue Jun 4 2019
TXZ204-205-041945-
Bexar TX-Medina TX-
208 PM CDT Tue Jun 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MEDINA AND
NORTHWESTERN BEXAR COUNTIES UNTIL 245 PM CDT...
At 207 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lacoste, or near Castroville, moving northeast at 25 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
San Antonio, Castroville, Leon Valley, Alamo Heights, Terrell Hills,
Shavano Park, Lytle, Olmos Park, Natalia, Lacoste, Lackland AFB,
Noonan, Pearson, Sea World, Castle Hills, Balcones Heights, Von Ormy,
Macdona, Mangus Corner and Fiesta Texas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2930 9895 2963 9859 2942 9839 2922 9872
2925 9880 2917 9880 2916 9882
TIME...MOT...LOC 1907Z 230DEG 22KT 2929 9882The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 1:46 AM CDT | Special Weather Statement | EWX | Val Verde | 44 min |
| Jun 4, 2:54 AM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Val Verde | 3 hr |
| Jun 4, 3:15 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Val Verde | 5 hr |
| Jun 4, 6:26 AM CDT | Tornado Warning | EWX | Kinney | 19 min |
| Jun 4, 7:44 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Maverick, Real, Uvalde, Val Verde | 3 hr |
| Jun 4, 8:19 AM CDT | Special Weather Statement | EWX | Real | 26 min |
| Jun 4, 8:51 AM CDT | Areal Flood Advisory | EWX | Uvalde | 114 min |
| Jun 4, 9:37 AM CDT | River Flood Warning | EWX | Kinney, Uvalde | 21 hr |
| Jun 4, 10:29 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Real, Uvalde | 3 hr |
| Jun 4, 10:36 AM CDT | Areal Flood Advisory | EWX | Uvalde | 3 hr |
| Jun 4, 11:45 AM CDT | River Flood Warning | EWX | Uvalde | 15 hr |
| Jun 4, 11:48 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Jun 4, 11:59 AM CDT | River Flood Warning | EWX | Uvalde | 40 hr |
| Jun 4, 12:01 PM CDT | Tornado Warning | EWX | Uvalde | 14 min |
| Jun 4, 1:30 PM CDT | Flash Flood Warning | EWX | Uvalde | 60 min |
| Jun 4, 1:32 PM CDT | Areal Flood Advisory | EWX | Medina | 3 hr |
| Jun 4, 2:50 PM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Jun 4, 3:31 PM CDT | Flash Flood Watch | EWX | Edwards, Kinney, Val Verde | 15 hr |
| Jun 4, 3:31 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jun 4, 3:48 PM CDT | River Flood Warning | EWX | Val Verde | 17 hr |
| Jun 4, 4:00 PM CDT | Areal Flood Advisory | EWX | Atascosa | 2 hr |
| Jun 4, 4:42 PM CDT | Areal Flood Advisory | EWX | Bexar, Guadalupe, Wilson | 3 hr |
| Jun 4, 4:54 PM CDT | Flash Flood Warning | EWX | Bexar, Guadalupe, Wilson | 3 hr |
| Jun 4, 5:14 PM CDT | River Flood Warning | EWX | Uvalde | 15 hr |
| Jun 4, 5:57 PM CDT | Areal Flood Advisory | EWX | Atascosa | 3 hr |
Nearby
Special Weather Statements in Texas, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.